# SDR AALA990016

- Difficulty date: January 3, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N716AA
- Make and model: Boeing 727227
- Aircraft serial: 20608
- System (JASC): 2150 · Cabin Cooling System
- Part: Valve
- Condition: Defective
- Location: Ac Bay
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ORD - FLT 1948 - DURING CLIMB-OUT AT FL 30, BOTH RIGHT AND LEFT DUCT AND PACK TEMPERATURES STARTED TO RISE WITH SMOKE REPORTED IN AFT CABIN.  CREW RAN CHECKLIST AND BOTH PACKS TRIPPED WITH SMOKE DISSIPATING.  AIRCRAFT AIR INTERRUPTED AND RETURNED ORD AND LANDED WITHOUT FURTHER INCDIENT.  MAINTENANCE FOUND LEFT RAM AIR DOOR CHECK VALVE FROZEN SHUT AND LEFT 35 DEGREE VALVE NOT OPERATING.  REPLACED 35 DEGREE VALVE AND REMOVED FROZEN OBSTRUCTION FROM RAM AIR DOOR CHECK VALVE.  BOTH PACKS OPERATED NORMALLY AT VARIOUS SETTINGS.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
